MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT
Model Number 1884004
Medical Device Problem Codes Material Separation (1562); Vibration (1674)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A manufacturer representative present during the case reported that the surgeon was performing an endoscopic surgery to remove polyps when the blade started to shake and realized that the inner blade broke off.Another blade from the same batch was used and the exact same thing occurred.One of the inner blades was missing but intraoperative x-ray confirmation validated that it was not inside the patient.It was noted that the other tip was found.The procedure was performed with the third blade available from the same batch which worked correctly.There was a 50-minute delay in the procedure.The patient was alive with no injury.
 
Additional Manufacturer Narrative
Analysis found that visually, the distal tips of the inner cutter broke off which would have resulted in the reported event.The breakage occurred at the first proximal tooth valley.The portion of the tip that was returned, measured approximately 0.24¿ in length (the other tip not returned would have measured approximately the same length.The outer assemblies were deformed in such a way that indicates the inner blade teeth impacted the outer teeth at the 2nd proximal valley while moving in a ccw direction which resulted in the observed breaks.It could not be determined if the expanded tip outside diameters had been machined / turned.There were no signs of bends or concentricity issues.There were no signs of misuse or mishandling however there was some gouging on the inner shafts outside diameter 0.56¿ from the distal face of the inner hubs.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.(b)(4) are no longer applicable.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8664475
Report Number3004209178-2019-10759
Device Sequence Number16662925
Product Code EQJ
UDI-Device Identifier00681490047456
UDI-Public00681490047456
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884004
Device Catalogue Number1884004
Device Lot NumberHG2P0GF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer07/05/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight72